Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help Choosing Meds
Apr 30, 2010

I have been positive for 9 years and on meds for only 4 of those years. For the last 4 years my CD4's have gotten to 14 and I'm off meds again. My main problem other than side effects is dosing. I can only take meds once a day and can not guarantee that I can take with food. Is there anything other than Atripla/Sustiva that I can take with Truvada that can effectively be taken once daily without food. I have no resistance to anything and luckily have not ever been sick but I am getting scared. I recently had boosted Reyataz with Truvada that worked wonders in 4 months then just stayed the same for the next 18 months. I yellowed, had stomach problems, a kidney stone (Reyataz), and couldn't always take with food. What can I do and is there anything out there for me? I just feel like giving up. Please advise if you can. Thank you. Michael

Response from Dr. McGowan

Dear Michael,

As long as there is no drug resistance there are possibilities for you. Truvada can be given once a day with Prezista and norvir, like Reyataz it is usually given with food but could be on an empty stomach. If the Norvir is a problem, since your CD4 count is 14 you could take viramune (starts as 200 mg once a day for 2 weeks then 400 mg once a day). The once a day dosing has been effective in studies, although it is not in the official dose recommendations. Isentress is another medication that is recommended as a twice daily med but is now being studied once a day (800 mg). This might be an option if the study results are good.

Best,

Joe



Previous
CD4 drop, do I need to shift ARV medical?
Next
timing of medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement